Alert archive / Minnesota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 16, NWS Duluth, MN
NWS Duluth, MN issued this severe thunderstorm warning at May 14, 2007, 11:55 AM CDT for Koochiching County, Saint Louis County, Minnesota. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 14, 2007, 11:55 AM CDT (16:55 UTC)
- Expired
- May 14, 2007, 12:20 PM CDT
- In force
- 25 min
- Issued by
- NWS Duluth, MN
- Area
- Counties, with a storm outline in the text
Counties Koochiching County, MN, Saint Louis County, MN
The radar
The Duluth radar (KDLH), 138 km from the middle of the area, began a volume at 16:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 4.9 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1046 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 3:36 AM CDT, 8 hours 19 minutes earlier.
Area forecast discussion, May 14, 3:36 AM CDT, 8 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 336 AM CDT MON MAY 14 2007 .DISCUSSION...THE MAIN FORECAST CONCERN FOR THE SHORT TERM IS THE POTENTIAL FOR THUNDERSTORMS AND SEVERE THUNDERSTORMS TODAY AND THIS EVENING ASSOCIATED WITH A LOW PRESSURE SYSTEM PROGGED TO PROPAGATE EWD ACROSS THE UPPER MIDWEST. ALREADY SCATTERED THUNDERSTORMS HAVE DEVELOPED ACROSS OUR NORTHERN ZONES...WITH ONE PRODUCING QUARTER SIZE HAIL NEAR EMBARRASS. THE NAM SHOWS A PLUME OF CAPE SPREADING NEWD ACROSS OUR CWA TODAY...WITH VALUES GENERALLY RANGING FROM 1500-2500 J/KG BY THIS AFTERNOON. MAX 0-3KM SRH VALUES ARE EXPECTED TO RANGE FROM 150-250 J/KG...WHICH IS QUITE SUFFICIENT FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS...ESPECIALLY WITH SFC LOW AND WARM FRONT TO TRACK JUST SOUTH OF THE TWIN PORTS. THE MAIN INHIBITING FACTOR WILL BE THE THE AMOUNT OF CIN...WHICH IS PROGGED TO RANGE FROM 50-125 J/KG. THEREFORE ATTM WILL ONLY MENTION SCATTERED THUNDERSTORMS FOR TODAY...WITH THE POSSIBILITY THAT SOME MAY BE SEVERE. THE LOW WILL MOVE OVER NWRN WI BY 00Z TUESDAY...WITH A WARM FRONT EXTENDING EAST OVER NRN WI AND UPPER MICHIGAN. AS A RESULT...MOST OF THE THUNDERSTORM ACTIVITY SHOULD BE CONFINED TO OUR WI ZONES THIS EVENING. THE SEVERE THUNDERSTORM POTENTIAL WILL BE MUCH MORE DIMINISHED THIS EVENING DUE TO PREVIOUS AND ON-GOING CONVECTION...AND ALSO DUE TO THE LOSS OF SENSIBLE HEATING. MUCH OF THE PRECIPITATION WILL MOVE OFF TO THE EAST OF OUR CWA AFTER MIDNIGHT TONIGHT WITH THE LOW. A COUPLE OF UPPER LEVEL SHORTWAVES WILL KEEP A LOW CHANCE OF SHOWERS GOING IN THE FCST LATE TONIGHT AND TOMORROW HOWEVER...AS THE THEY DIG SOUTHEAST ACROSS THE UPPER MIDWEST. A LARGE HIGH PRESSURE SYSTEM WILL BUILD ACROSS THE CENTRAL PART OF THE COUNTRY TUESDAY NIGHT AND WEDNESDAY...BRINGING DRY CONDITIONS FOR WEDNESDAY AND THURSDAY. && POINT TEMPS/POPS... DLH 74 46 64 36 / 50 40 20 10 INL 73 46 62 33 / 50 30 20 10 BRD 81 46 66 38 / 40 30 20 10 HYR 85 49 65 37 / 50 50 20 10 ASX 81 48 62 36 / 50 50 20 10 && .DLH WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. LS...NONE. BERDES
Hazardous weather outlook, May 14, 5:04 AM CDT, 6 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 504 AM CDT MON MAY 14 2007 LSZ121-140>148-162-MNZ010>012-018>021-025-026-033>038-WIZ001>004- 006>009-151030- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- OPEN WATERS OF LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN-KOOCHICHING-NORTHERN ST. LOUIS- NORTHERN COOK/NORTHERN LAKE-NORTHERN ITASCA-CENTRAL ST. LOUIS- SOUTHERN LAKE/LAKESHORE-SOUTHERN COOK/LAKESHORE-NORTHERN CASS- SOUTHERN ITASCA-SOUTHERN CASS-CROW WING-NORTHERN AITKIN- SOUTHERN AITKIN-CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD- ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE- 504 AM CDT MON MAY 14 2007 ...SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA... NORTHWEST WISCONSIN AND WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY ACROSS NORTHEASTERN MINNESOTA AND NORTHWESTERN WISCONSIN. A LOW PRESSURE SYSTEM WILL TRACK EAST ACROSS THE UPPER MIDWEST TODAY AND TONIGHT...PRODUCING SCATTERED THUNDERSTORMS...SOME OF WHICH MAY SEVERE. THE SLIGHT RISK OF SEVERE THUNDERSTORMS WILL LINGER ACROSS NORTHWESTERN WISCONSIN THIS EVENING. THE MAIN SEVERE WEATHER THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS FRIDAY NIGHT THROUGH SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT. BERDES
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 2:27 AM CDT | Severe Thunderstorm Warning | DLH | Saint Louis | 63 min |
| May 14, 9:56 AM CDT | Severe Thunderstorm Warning | DLH | Saint Louis | 34 min |
| May 14, 10:09 AM CDT | Special Marine Warning | DLH | 36 min | |
| May 14, 10:46 AM CDT | Special Marine Warning | DLH | 59 min | |
| May 14, 10:56 AM CDT | Severe Thunderstorm Warning | DLH | Koochiching | 34 min |
| May 14, 3:04 PM CDT | Severe Thunderstorm Warning | DLH | Saint Louis | 26 min |
| May 14, 3:28 PM CDT | Severe Thunderstorm Warning | DLH | Saint Louis | 32 min |
| May 14, 3:39 PM CDT | Special Marine Warning | DLH | 66 min | |
| May 14, 3:52 PM CDT | Severe Thunderstorm Warning | DLH | Lake, Saint Louis | 23 min |
| May 14, 4:14 PM CDT | Severe Thunderstorm Warning | DLH | Saint Louis | 46 min |
| May 14, 4:25 PM CDT | Special Marine Warning | DLH | 65 min | |
| May 14, 4:39 PM CDT | Special Marine Warning | DLH | 36 min | |
| May 14, 5:27 PM CDT | Special Marine Warning | DLH | 63 min | |
| May 14, 10:49 AM CDT | Severe Thunderstorm Warning | DLH | Bayfield, Douglas | 41 min |
| May 14, 4:53 PM CDT | Severe Thunderstorm Warning | DLH | Bayfield, Douglas | 52 min |
| May 14, 5:39 PM CDT | Severe Thunderstorm Warning | DLH | Ashland, Iron | 66 min |
| May 14, 5:43 PM CDT | Severe Thunderstorm Warning | DLH | Bayfield, Douglas | 47 min |
| May 14, 6:26 PM CDT | Severe Thunderstorm Warning | DLH | Bayfield | 34 min |
| May 14, 6:39 PM CDT | Severe Thunderstorm Warning | DLH | Ashland, Iron | 36 min |
| May 14, 6:50 PM CDT | Severe Thunderstorm Warning | DLH | Sawyer | 25 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.